Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS Charleston, WV

September 26, 2012Gilmer County, Lewis County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2012, 6:51 PM EDT for Gilmer County, Lewis County, West Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2012, 6:51 PM EDT (22:51 UTC)
Expired
Sep 26, 2012, 7:30 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gilmer County, WV, Lewis County, WV

What was reported inside it

TimeReportWhereRemark
Sep 26, 7:00 PM EDTTSTM WND DMG2 Nne Glenville, WVTREES DOWN ALONG SYCAMORE RUN RD NORTH OF GLENVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS51 KRLX 262251
SVRRLX
WVC021-041-262330-
/O.NEW.KRLX.SV.W.0169.120926T2251Z-120926T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GILMER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GLENVILLE...
  CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...

* UNTIL 730 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF GLENVILLE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STONEWALL JACKSON LAKE STATE PARK.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN NEAR WESTON 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3887 8047 3888 8059 3890 8061 3889 8064
      3892 8099 3903 8097 3904 8095 3906 8045
TIME...MOT...LOC 2250Z 274DEG 28KT 3898 8089

$$

30
4 follow-up statements
559 
WWUS51 KRLX 262254
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT WED SEP 26 2012

WVC021-041-262330-
/O.CON.KRLX.SV.W.0169.000000T0000Z-120926T2330Z/
LEWIS WV-GILMER WV-
654 PM EDT WED SEP 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL GILMER AND CENTRAL LEWIS COUNTIES...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TANNER...OR NEAR GLENVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COXS
MILLS...TROY...SAND FORK...BALDWIN...LINN...ALUM BRIDGE...SAND RUN...
WESTON AND STONEWALL JACKSON LAKE STATE PARK

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 96.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3887 8047 3888 8059 3890 8061 3889 8064
      3892 8099 3903 8097 3904 8095 3906 8045
TIME...MOT...LOC 2254Z 274DEG 28KT 3898 8085

$$

30
567 
WWUS51 KRLX 262258 CCA
SVSRLX

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT WED SEP 26 2012

WVC021-041-262330-
/O.COR.KRLX.SV.W.0169.000000T0000Z-120926T2330Z/
LEWIS WV-GILMER WV-
654 PM EDT WED SEP 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL GILMER AND CENTRAL LEWIS COUNTIES...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TANNER...OR NEAR GLENVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COXS
MILLS...TROY...SAND FORK...BALDWIN...LINN...ALUM BRIDGE...SAND RUN...
WESTON AND STONEWALL JACKSON LAKE STATE PARK

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 96.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3887 8047 3888 8059 3890 8061 3889 8064
      3892 8099 3903 8097 3904 8095 3906 8045
TIME...MOT...LOC 2254Z 274DEG 28KT 3898 8085

$$

30
752 
WWUS51 KRLX 262311
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT WED SEP 26 2012

WVC021-041-262330-
/O.CON.KRLX.SV.W.0169.000000T0000Z-120926T2330Z/
LEWIS WV-GILMER WV-
711 PM EDT WED SEP 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL GILMER AND CENTRAL LEWIS COUNTIES...

AT 708 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR BALDWIN...OR 7 MILES EAST OF
GLENVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND
RUN...WESTON AND STONEWALL JACKSON LAKE STATE PARK

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 96.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3899 8046 3887 8047 3888 8059 3890 8061
      3889 8064 3890 8075 3901 8073 3906 8045
TIME...MOT...LOC 2311Z 274DEG 28KT 3897 8068

$$

30
115 
WWUS51 KRLX 262321
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT WED SEP 26 2012

WVC021-041-262331-
/O.EXP.KRLX.SV.W.0169.000000T0000Z-120926T2330Z/
LEWIS WV-GILMER WV-
721 PM EDT WED SEP 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GILMER AND
CENTRAL LEWIS COUNTIES WILL EXPIRE AT 730 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 96.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3899 8046 3887 8047 3888 8059 3890 8061
      3889 8064 3890 8075 3901 8073 3906 8045
TIME...MOT...LOC 2321Z 274DEG 28KT 3896 8058

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 4:23 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 26, 4:23 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT WED SEP 26 2012

.SYNOPSIS...
UPPER DISTURBANCES...ALONG AND AHEAD OF A FRONT...WILL SAG SOUTHEAST
ACROSS THE AREA THURSDAY AND FRIDAY. HIGH PRESSURE BUILDS IN
SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
UNSETTLED WEATHER IN THE NEAR TERM. FRONTAL BOUNDARY AT 17Z STILL
STALLED OUT ACROSS SOUTHERN MICHIGAN/NORTHWEST OHIO/NORTHERN
INDIANA...WITH AN AREA OF SHOWERS AND ISOLD THUNDERSTORMS JUST
ALONG/AHEAD OF THE FRONT. UPPER SHORTWAVE EXITING NORTHERN ZONES AT
17Z...BROUGHT A ROUND OF SHOWERS AND ISOLD STORMS TO THE NORTHERN
ZONES THIS MORNING. NEXT SIGNIFICANT SHORTWAVE APPEARS TO BE NEAR
SOUTHWEST INDIANA AT THIS TIME...AND WILL PUSH EAST INTO THE CWA LATER
THIS EVENING AND TONIGHT. THIS...IN COMBINATION WITH THE FRONTAL
BOUNDARY WHICH IS PROGGED TO ENTER SOUTHEAST OHIO ZONES AROUND
03Z...WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH LATE TONIGHT...AND WILL BE THE MAIN FOCUS FOR
ACTIVITY LATER TODAY AND TONIGHT. THERE COULD ALSO BE AN ISOLD STORM
LATER THIS AFTERNOON AND EVENING...PARTICULARLY IN ANY AREAS THAT
SEE BREAKS IN THE CLOUDS...BUT THINKING MAIN FOCUS WILL BE WITH
APPROACHING FRONTAL BOUNDARY AND SHORTWAVE...WITH BULK OF ACTIVITY
ACROSS SOUTHEAST OHIO/NORTHEAST KY/AND WV ZONES NEAR OHIO RIVER.

SPC HAS PLACED MUCH OF THE CWA IN A SLIGHT RISK FOR DAY 1 CONVECTIVE
OUTLOOK. THIS IS BASED ON THE DEVELOPMENT OF STRONG UNIDIRECTIONAL
WINDS ALOFT. BEST DYNAMICS LOOK TO BE ACROSS THE NORTH...I.E.
AFOREMENTIONED AREAS...WHERE 40 TO 50 KTS 0-6KM BULK SHEAR AND
BETTER ALTHOUGH MODEST INSTABILITY ARE EXPECTED. COULD GET AN
ISOLATED STRONG TO SEVERE WIND GUST WITH ANY STORM...PARTICULARLY IN
THE NORTHERN ZONES. IN ADDITION...GUSTY WINDS THIS AFTERNOON AND
TONIGHT...PARTICULARLY ACROSS THE RIDGE TOPS FROM THESE STRONGER
WINDS ALOFT.

COLD FRONTAL BOUNDARY WILL SLOWLY CONTINUE TO PUSH SOUTH THROUGH THE
AREA ON THURSDAY...WITH SEVERAL WAVES PROGGED TO MOVE
ACROSS...ENHANCING PRECIPITATION AT TIMES. COLD FRONTAL BOUNDARY
SHOULD BE SOMEWHERE IN THE VICINITY OF THE HIGHER TERRAIN TOWARDS
THE END OF THE FORECAST PERIOD. WEATHER EXPECTED TO DETERIORATE AS
COLD FRONT PUSHES SOUTHWARD...WITH INCREASED SHOWER ACTIVITY...AND
LOWERING/THICKENING CEILINGS.

FOR OVERNIGHT TEMPERATURES...BUMPED UP A COUPLE OF DEGREES ACROSS
THE NORTH DUE TO EXPECTED CLOUD COVER. MADE LITTLE CHANGES TO MAX
TEMPERATURES TOMORROW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ALTHOUGH THERE ARE STILL SOME TIMING ISSUES...MODELS COMING INTO
MUCH BETTER AGREEMENT THIS PERIOD...TRENDING TOWARD A FASTER EXIT
WITH THE FRONT AND PRECIPITATION. THIS IS DUE TO UPSTREAM RIDGE
BUILDING MORE RAPIDLY OVER SOUTH CENTRAL CANADA...ALLOWING A STRONG
UPPER LOW TO DROP SOUTHWARD THROUGH SOUTHEASTERN CANADA. THIS
AMPLIFICATION OF THE NORTHERN STREAM FINALLY ALLOWS THE UPPER FLOW
TO TURN MORE TO THE NORTHWEST OVER THE OHIO VALLEY. THE FASTER
GFS/CMC AND SLOWER NAM SUGGESTS A BLEND OF THE MODEL GUIDANCE WILL
BE USED FOR THIS FORECAST. THIS WILL ALLOW FOR NOT TOO DRASTIC A
CHANGE IN THE FORECAST. THE FRONT WILL SINK FROM OUR NORTHWESTERN
BORDER OVER SOUTHEAST OHIO THURSDAY NIGHT SOUTHEASTWARD ACROSS THE
AREA DURING FRIDAY...AND EXITING THE MOUNTAINS FRIDAY NIGHT.
MULTIPLE SHORT WAVES IN THE FLOW...COMBINED WITH PLENTY OF MOISTURE
AND SOME INSTABILITY...ARGUE FOR HIGH POPS VICINITY OF THE FRONT.
NEVER THE LESS...HIGH PRESSURE WITH DRIER AND COOLER AIR WILL TAKE
CONTROL OVER SOUTHEAST OHIO AND NORTHWESTERN WEST VIRGINIA FRIDAY
NIGHT...AND OVER THE ENTIRE AREA BY SATURDAY AFTERNOON. TEMPERATURES
WILL TREND TO BELOW NORMAL BY SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MDLS ARE IN REASONABLY GOOD AGREEMENT WITH UPR LOW FCST TO DROP
INTO THE EASTERN LAKES SUN-MON BEFORE LIFTING OUT. HAVE INCLUDED
SOME CHC POPS FOR MAINLY DIURNAL SHRA ACROSS PORTIONS OF SE OH AND
INTO N WV SUN AFTN WITH DRY SLOT KEEPING S AREAS DRY. SFC HIGH
BUILDS IN FOR NEXT WEEK ASPATTERN RELAXES AND RIDGING TAKES HOLD
ACROSS S HALF OF THE COUNTRY. SO AFTER INITIALLY COOL TEMPS...A
WARMUP WILL BE NOTED DAYS 6 AND 7 UNDER WAA.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
BULK OF SHOWER AND THUNDERSTORM ACTIVITY TO REMAIN NORTH OF THE
AREA THROUGH ABOUT 21Z...WHEN ACTIVITY WILL GRADUALLY BEGIN TO
INCREASE AGAIN AS A STALLED FRONTAL BOUNDARY TO THE NORTH...AND
SEVERAL UPPER DISTURBANCES APPROACH THE AREA. EXPECT BRIEF HEAVY
DOWNPOURS...AND STRONG GUSTY WINDS IN VICINITY OF ANY STORMS. BULK
OF THUNDERSTORM/SHOWER ACTIVITY WILL BE NORTH OF A LINE FROM HTS
TO CRW TO CKB...WITH ISOLD ACTIVITY TO THE SOUTH OF THIS LINE.

IN ADDITION...EXPECT GUSTY SOUTHWESTERLY WINDS...ESPECIALLY ALONG
PEAKS WHERE GUSTS OF UP TO 30 KTS ARE POSSIBLE THROUGH AT LEAST
03-06Z.

COLD FRONTAL BOUNDARY WILL ENTER SOUTHEAST OHIO AROUND 03Z...AND
BE AROUND THE OHIO RIVER TOWARDS THE END OF THE PERIOD. WINDS
BEHIND THE FRONT SHIFTING TO NORTHWEST. CIGS WILL LOWER
TONIGHT...PARTICULARLY ACROSS NORTH TO MVFR AFTER 03Z AS FRONTAL
BOUNDARY APPROACHES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: COVERAGE AND TIMING OF INDIVIDUAL CLUSTERS OF
SHOWERS AND THUNDERSTORMS WILL VARY. TIMING AND COVERAGE OF
LOWERING CIGS WITH FRONTAL BOUNDARY MAY VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    H
BKW CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
EKN CONSISTENCY  H    M    M    M    M    M    M    M    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    H
CKB CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    H

AFTER 18Z THURSDAY...
OCCASIONAL IFR IN CEILINGS AND SHOWERS ALONG FRONT THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/SL/30
NEAR TERM...SL
SHORT TERM...JMV
LONG TERM...30
AVIATION...SL
Hazardous weather outlook, Sep 26, 9:34 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
934 AM EDT WED SEP 26 2012

VAZ003-004-WVZ033-271345-
DICKENSON-BUCHANAN-MCDOWELL-
934 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS IS IN THE
FORECAST UNTIL SATURDAY...AS THE AREA REMAINS IN A FRONTAL ZONE.
WITH LOCALLY HEAVY RAINFALL FROM THE THUNDERSTORMS...WATER
PROBLEMS MAY EVENTUALLY DEVELOP ON ACCOUNT OF THE PERSISTENT
NATURE OF THIS PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
034>040-046-047-271345-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
934 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH
DAMAGING WIND GUSTS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS IS IN THE
FORECAST UNTIL SATURDAY...AS THE AREA REMAINS IN A FRONTAL ZONE.
WITH LOCALLY HEAVY RAINFALL FROM THE THUNDERSTORMS...WATER
PROBLEMS MAY EVENTUALLY DEVELOP ON ACCOUNT OF THE PERSISTENT
NATURE OF THIS PATTERN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 26, 5:50 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT WED SEP 26 2012

OHZ086-WVZ007-008-014-262230-
GALLIA OH-JACKSON WV-MASON WV-PUTNAM WV-
550 PM EDT WED SEP 26 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON...CENTRAL
MASON...NORTHERN PUTNAM AND SOUTHEASTERN GALLIA COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
GALLIPOLIS...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR GRIMMS LANDING AROUND 610 PM AND GIVEN AROUND
630 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
129 AND 136 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3880 8220 3880 8161 3862 8169 3859 8175
      3856 8175 3865 8229

30
Special weather statement, Sep 26, 6:24 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT WED SEP 26 2012

WVZ017>019-029-262315-
CALHOUN WV-GILMER WV-RITCHIE WV-WIRT WV-
624 PM EDT WED SEP 26 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WIRT...NORTHERN
CALHOUN...NORTHWESTERN GILMER AND SOUTHERN RITCHIE COUNTIES...

AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF GRANTSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR BIG SPRINGS AROUND 630 PM...TANNER AROUND 645
PM AND NEWBERNE AROUND 700 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3911 8081 3891 8081 3895 8125 3897 8125
      3902 8126 3903 8126 3905 8127 3907 8124
      3911 8083

30
Local storm report, Sep 26, 6:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             5 E LEON                38.75N  81.86W
09/26/2012  E1.00 INCH       MASON              WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200503

ARB
Local storm report, Sep 26, 6:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
641 PM EDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 SSE FAIRPLAIN         38.74N  81.68W
09/26/2012  E0.25 INCH       JACKSON            WV   NWS EMPLOYEE

0635 PM     TSTM WND GST     1 SSE FAIRPLAIN         38.74N  81.68W
09/26/2012  E35 MPH          JACKSON            WV   NWS EMPLOYEE

&&

EVENT NUMBER RLX1200504
EVENT NUMBER RLX1200505

ARB
Local storm report, Sep 26, 6:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             2 S WESTON              39.01N  80.47W
09/26/2012  M1.00 INCH       LEWIS              WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200506

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 5:50 PM EDTSpecial Weather StatementRLXMason40 min
Sep 26, 6:12 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam, Roane48 min
Sep 26, 6:24 PM EDTSpecial Weather StatementRLXGilmer51 min
Sep 26, 7:49 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.